Alert archive / New York / River Flood Warnings in 2018
River Flood Warning 32, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Nov 26, 2018, 12:00 PM EST for Dutchess County, Ulster County, New York. It took effect at Nov 26, 2018, 2:40 PM EST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2018, 12:00 PM EST (17:00 UTC)
- In effect from
- Nov 26, 2018, 2:40 PM EST
- Expired
- Nov 27, 2018, 4:05 AM EST
- In force
- 13 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
679
WGUS41 KALY 261700
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
1200 PM EST Mon Nov 26 2018
NYC027-111-270500-
/O.NEW.KALY.FL.W.0032.181126T1940Z-181127T1400Z/
/POUN6.1.ER.181126T1940Z.181126T2000Z.181127T0800Z.NO/
1200 PM EST Mon Nov 26 2018
The National Weather Service in Albany has issued a
* Flood Warning for
The Hudson River At Poughkeepsie.
* From this afternoon until Tuesday morning.
* At 11 AM Monday the stage was...3.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 2 PM
Monday and forecast to continue to rise to near 5.1 feet around
3 PM Monday. The river will fall below flood stage by 5 pm Monday, then
rise back above flood stage by 2 am Tuesday, then fall below flood
stage after 3 am Tuesday.
* Impact...At 5.0 feet...Minor flood stage. Minor flooding of
lowlands, boat docks and boat launches.
&&
Fld Observed Forecast
1 pm 7 pm 1 am 7 am 1 pm
Location Stg Stg Day Time Mon Mon Tue Tue Tue
Hudson River
Poughkeepsie 5.0 3.8 Mon 12 PM 4.1 2.8 4.2 2.1 2.7
&&
LAT...LON 4194 7402 4195 7385 4159 7388 4160 7403
$$
MSE / BW2 follow-up statements
136
WGUS81 KALY 262152
FLSALY
Flood Statement
National Weather Service Albany NY
452 PM EST Mon Nov 26 2018
NYC027-111-270952-
/O.CON.KALY.FL.W.0032.000000T0000Z-181127T1400Z/
/POUN6.1.ER.181126T1824Z.181126T1931Z.181127T0800Z.NO/
452 PM EST Mon Nov 26 2018
The Flood Warning continues for
The Hudson River At Poughkeepsie.
* From 3 AM Tuesday until Tuesday morning.
* At 4 PM Monday the stage was 4.1 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage by 3 AM
Tuesday and continue to rise to near 5.0 feet by 3 AM Tuesday.the
river is forecast to fall below flood stage after 3 AM Tuesday.
* Impact...At 5.0 feet...Minor flood stage. Minor flooding of
lowlands, boat docks and boat launches.
&&
Fld Observed Forecast
7 pm 1 am 7 am 1 pm 7 pm
Location Stg Stg Day Time Mon Tue Tue Tue Tue
Hudson River
Poughkeepsie 5.0 4.1 Mon 05 PM 2.8 4.2 2.1 2.7 0.6
&&
LAT...LON 4194 7402 4195 7385 4159 7388 4160 7403
$$981
WGUS81 KALY 270905
FLSALY
Flood Statement
National Weather Service Albany NY
405 AM EST Tue Nov 27 2018
NYC027-111-270935-
/O.CAN.KALY.FL.W.0032.000000T0000Z-181127T1400Z/
/POUN6.1.WT.181126T1824Z.181126T1931Z.181126T2040Z.NO/
405 AM EST Tue Nov 27 2018
The Flood Warning is cancelled for
The Hudson River At Poughkeepsie.
* At 3 AM Tuesday the stage was 4.4 feet.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Minor flood stage. Minor flooding of
lowlands, boat docks and boat launches.
&&
Fld Observed Forecast
7 am 1 pm 7 pm 1 am 7 am
Location Stg Stg Day Time Tue Tue Tue Wed Wed
Hudson River
Poughkeepsie 5.0 4.4 Tue 04 AM 2.1 2.7 1.7 0.6 1.2
&&
LAT...LON 4194 7402 4195 7385 4159 7388 4160 7403
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Nov 26, 11:28 AM EST, 32 minutes earlier.
Area forecast discussion, Nov 26, 11:28 AM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Albany NY
1128 AM EST Mon Nov 26 2018
.SYNOPSIS...
Another storm system will impact the region bringing
gusty winds and widespread precipitation in the form of rain and
snow into Tuesday. Accumulating snowfall is expected for the higher
elevations, mainly above 1500 feet, tonight into Tuesday. The
weather will remain unsettled through middle of the week with snow
showers.
&&
.NEAR TERM /THROUGH TUESDAY/...
Updated at 1115 AM... Rain is overspreading the area late this
morning ahead of low pressure tracking northeast near Lake Erie.
There are no reports of any snow with this system in our area as
of yet although suspect that elevations above 1500 feet in the
Adirondacks may be seeing some wet snow flakes.
A secondary surface low pressure area will develop over NJ this
afternoon and track north-northeast toward Long Island this
weekend. This system will begin to pull colder air south across
our area tonight so that rain will be changing to snow over
higher elevations in the Adirondacks, Greens, northern
Berkshires and even the northern Catskills this evening. Have
gone with winter storm warnings for several inches of snow
expected by Tuesday afternoon across the southern Adirondacks
and southern Greens. Lowest elevations in southern Vermont such
as Bennington and Manchester should remain all rain through the
night.
Snow accumulations will be lighter over the northern
Berkshires, Catskills and highest elevations in the Heldebergs, but
even in those areas there should be some accumulations tonight
and advisories may need to be issued. Meanwhile, a wind advisory
will be in effect this afternoon through tonight for the west
slopes of the Greens and Taconics as 40-50 kt low-level easterly
flow downslopes across that area. For the Hudson and Mohawk
Valleys, expect precipitation to remain rain through this
evening, then rain will transition to snow from west to east
down the Mohawk valley and from north to south down the Hudson
late tonight, with a couple of slushy inches possible north and
west of Albany toward daybreak. Previous discussion is below.
As of 635 AM EST...Plenty of fog throughout the region as we
will retain the dense fog advisory at this time. A mix of cloud
layers across the region per enhanced satellite imagery as
thicker canopy was fast approaching from the southwest. Regional
radar suggests the leading edge of the precipitation was across
central PA along and north of I80 into central-western NY. HRRR
and upstream extrapolation of the radar points toward an
arrival time between 15-16z south and west of Albany, then
overspreads the entire region between 18-20z. Wet bulb zero
forecast heights still suggest rain/snow or snow across the
higher terrain with the Dacks remaining the colder location. 06Z
guidance still suggesting a diversity in thermal profiles
across the region so no changes to winter headlines at this
time.
Prev Disc...Challenging forecast as combination of dense fog,
followed by increasing winds and winter weather.
At this time, dense fog was encompassing most of the region with
visibilities from mesonet and ASOS's around 1/2mi or less. In
coordination from surrounding offices, we issued a dense fog
advisory. Enhanced nighttime imagery from GOES 16 reveals a
combination of low stratus/fog with partial clearing from
upstream CI/CS where breaks were allowing for more fog to
develop. As dewpoint depressions remain near zero and additional
moisture advecting in from the south and east, the dense fog
advisory was extended until 10 AM this morning.
Then vigorous upstream storm with impressive H2O vapor imagery
to match shows impressive circulation across northern Indiana
with deep moisture transport from the Gulf and up the I95
corridor. Comma signature was clearly evident into the Great
Lakes as this system will continue to spread northeast through
the day. Latest 00Z NCEP model suite are in good synoptic
agreement with track of this system with surface redevelopment
near NJ toward sunset as strong mid and upper jet result in deep
ageostrophic accent per cross sections. The first concern will
be increasing low level jet magnitudes from the ESE where
values increase at or above 50kts. Climatology favors the higher
momentum of air to impact portions of the NW CT, Berks,
Southern Greens and Taconics. Hence where the wind advisory has
been issued.
The main question, and a very challenging one is thermal
profiles. Medium to low confidence with precip types across the
region as combination the area will be within the baroclinic
zone, wet bulb processes, strong downsloping potential from the
ESE then cold advection into Tuesday with inverted trough axis
and lake enhancements off Lake Ontario. Boundary layer
temperatures north of I90 and into the higher terrain are the
most susceptible for rain/snow or snow to fall with this system
(mostly rain everywhere else). As dry slot approaches late this
afternoon and tonight, this would potentially cut off deeper
ice nuclei. Then as next strong PV anomaly approaches overnight
into Tuesday morning, this should moisten up the column once
again, and as cold advection pursues, transition to a mainly
snow event becomes more evident. Given this potential and where
snow could last longer, we have coordinated a Winter Storm Watch
for portions of the Dacks, especially for the higher terrain
where freezing levels would support more snow. Additional
adjustments to this forecast are highly likely.
We blended three-hourly NAM/GFS/ECMWF MOS at this time to
account for boundary layer conditions.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
Secondary low becomes the dominant feature into Tuesday as main
low level jet translates to the north and east of the region in
the morning. As a near 985mb surface begins to fill Tuesday
afternoon, progressive cold advection and upslope conditions
should result in a precip transition to more snow than rain.
Furthermore, flow becomes increasing blocked per falling Froude
numbers across the region so potential for accumulating snow
across the Greens, Berks, Catskills and lake contributions into
the Dacks along with the inverted trough axis expected across
the north.
Deep cyclonic flow and very high moisture content per mean RH
across most of the region at or above 80 percent, we will keep
conditions unsettled through the mid-week period. As thermal
profiles will be cold enough, additional snow showers are
expected with the higher terrain the benefactor for additional
accumulations. We followed the cooler side of the MOS guidance
envelope with this update.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The upper level pattern remains quite unsettled through the long
term. To begin Wednesday night, a large upper level low will be
lifting away from the region, with lingering snow showers across the
higher terrain. These snow showers will taper off by Thursday
morning as surface high pressure and weak upper level ridging works
into the area. This will allow for dry weather Thursday and Friday.
Temperatures to end the work week will average in the upper 20s in
the Dacks to low 40s in the Mid-Hudson Valley. Overnight lows
Wednesday night will generally be in the low 20s to low 30s. A
chillier night is in store for Thursday night with high pressure
overhead, with temperatures dipping into the teens to upper 20s.
Differences in model solutions increase as we head into the weekend.
Friday night, a weak shortwave may bring a chance for rain/snow to
the forecast area. This wave should weaken/flatten out as it passes
through the area, however, the GFS solution is a bit more amplified
and would result in more precipitation.
Another brief period of dry weather is anticipated on Saturday
before a stronger system approaches from the Great Lakes. Although
the global model solutions vary with this system, especially in
terms of amplification, it looks like precipitation will overspread
the region late Saturday night or early Sunday morning and continue
through Sunday. The GFS solution keeps the upper trough flatter,
with less QPF, whereas the ECMWF closes off the low with
precipitation continuing into Monday morning. Have therefore went
with a general blend of solutions until there is more model
consensus. Temperatures were also adjusted up from the Superblend
solution to account for the possibility of additional precipitation
and cloud cover.
Temperatures on Saturday will range from the low 30s to low 40s. On
Sunday, temperatures may finally reach seasonable levels and warm
into the upper 30s to upper 40s.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
Dense fog has encompassed the area this morning, resulting in
LIFR to IFR flight conditions. This dense fog may take a couple
of hours to erode and lift, which may allow for a brief period
of improvement before rain from the next system moves in. Rain
is expected at all TAF sites by 16z-18z and this will allow for
at least MVFR conditions for the afternoon through the evening.
Some IFR conditions may set in at some point as well and
anticipate CIGS to lower later this evening and potentially more
fog overnight tonight. Some LLWS may develop late in the day as
well, as 2 kft winds start to pick up to around 35-40 kts from
an E-SE direction and surface winds generally remain 10 kts or
less.
Outlook...
Tuesday Night: Moderate Operational Impact. Breezy Chance of RA...SN.
Wednesday: Moderate Operational Impact. Breezy Chance of SHSN.
Wednesday Night: Low Operational Impact. Breezy Slight Chance of SHRA...SHSN.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Low Operational Impact. Slight Chance of SHSN.
Saturday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
More widespread precipitation for the area with rain and snow
through the mid week period.
&&
.HYDROLOGY...
Another widespread precipitation event will occur across the
area into Tuesday with unsettled weather with cyclonic flow,
upslope and lake enhanced snow showers through mid week.
Mainly rain along and south of I90 will occur today into Monday
evening with a transition to snow Monday night into Tuesday
with snowfall accumulations mainly above 1000-1500 feet. Monday
through Monday night QPF of around an inch is expected with
higher amounts of 1 1/4 to 1 1/3 inches across the western New
England, the Taconics and central/southeast Catskills. The
latest NERFC forecasts have many forecast points cresting near
action stage with crests between action and flood stage along
the Housatonic River. Some urban flooding in poor drainage and
low lying areas are possible. Tidal impacts for the mid and
lower Hudson River are expected that may result in minor
flooding at POUN6 later today.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 4 AM EST Tuesday for CTZ001.
NY...Wind Advisory until 4 AM EST Tuesday for NYZ054-061.
Winter Storm Warning from 4 PM this afternoon to 1 PM EST
Tuesday for NYZ032-033-042.
MA...Wind Advisory until 4 AM EST Tuesday for MAZ001-025.
VT...Wind Advisory until 4 AM EST Tuesday for VTZ013-014.
Winter Storm Warning from 7 PM this evening to 4 PM EST
Tuesday for VTZ013-014.
&&
SYNOPSIS...IAA/BGM
NEAR TERM...MSE/BGM
SHORT TERM...IAA/BGM
LONG TERM...JLV
AVIATION...JLV
FIRE WEATHER...BGM
HYDROLOGY...IAA/BGMHazardous weather outlook, Nov 26, 10:26 AM EST, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 1026 AM EST Mon Nov 26 2018 NYZ032-033-042-271200- Northern Herkimer-Hamilton-Northern Warren- 1026 AM EST Mon Nov 26 2018 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST TUESDAY... This Hazardous Weather Outlook is for northern Herkimer, Hamilton and northern Warren counties of east central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay snowfall amounts to the National Weather Service in Albany, New York. VTZ013-014-271200- Bennington-Western Windham- 1026 AM EST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST TUESDAY... This Hazardous Weather Outlook is for the Green Mountains of southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay wind related reports and snowfall amounts to the National Weather Service in Albany, New York. CTZ001-MAZ001-025-NYZ054-061-271200- Northern Litchfield-Northern Berkshire-Southern Berkshire- Eastern Rensselaer-Eastern Columbia- 1026 AM EST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... This Hazardous Weather Outlook is for the northern and central Taconics of eastern New York, the northern Litchfield Hills of northwestern Connecticut, and western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An accumulating snowfall is possible late tonight tonight into Tuesday with falling temperatures. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay wind related reports and snowfall amounts to the National Weather Service in Albany, New York. CTZ013-NYZ038>041-043-047>053-058>060-063>066-082>084-VTZ015-271200- Southern Litchfield-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Western Greene-Eastern Greene-Western Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Eastern Windham- 1026 AM EST Mon Nov 26 2018 This Hazardous Weather Outlook is for the Mohawk and Schoharie Valley, Saratoga Glens Falls region, Capital District, eastern Catskills, mid Hudson Valley and southern Taconics of eastern New York, the southern Litchfield Hills of northwestern Connecticut, and extreme southeast Vermont. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An accumulating snowfall, especially across the higher terrain, is expected with brisk winds and cooler temperatures through the middle of this week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay snowfall amounts to the National Weather Service in Albany, New York.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:39 AM EST | Dense Fog Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 6 hr |
| Nov 26, 3:39 AM EST | Wind Advisory | ALY | Columbia, Rensselaer | 24 hr |
| Nov 26, 3:42 AM EST | Winter Storm Watch | ALY | Hamilton, Herkimer, Warren | 6 hr |
| Nov 26, 10:08 AM EST | Winter Storm Warning | ALY | Fulton, Hamilton, Herkimer, Warren | 27 hr |
| Nov 26, 2:32 PM EST | Winter Weather Advisory | ALY | Albany, Greene, Herkimer, Schenectady, Schoharie | 24 hr |
Nearby
River Flood Warnings in New York, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.